MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that saf-t-intima w/y adapter gn 18ga x 1.0in had foreign matter on the tip.This occurred on 5 occasions.The following information was provided by the initial reporter: after the nurse opened the package and removed the guard cap, it was found that there were unidentified objects, similar to gelatinous objects, on the tip of one catheter tube and the catheter tube wall of two indwelling needles.The customer did not use the needle at last and expressed doubts about the quality control of bd.Similar incidents had happened many times before.
 
Additional Manufacturer Narrative
H6: investigation summary : a complaint of foreign matter was received from the customer.Samples were returned for investigation of this defect.Through visual inspection the customer complaint was confirmed.With further testing the foreign matter was determined to be silicone used during the manufacturing process.Silicone is applied to the finished product to aid in the insertion of the device by the end user.The silicone is medical grade silicone and is safe.This product is made manually and during the assembly process and packaging area, product quality is evaluated during the manufacturing process with attributes inspections.This inspection is performed 100 % by operators to ensure that the product met with acceptance criteria.Besides, control technicians also perform a sampling according to the quality control plan.Dhr was reviewed for provided lot 9326780 and no qn¿s or other events were found related to the complaint stated by the customer.According to sampling plan applied for product performance, this lot was accepted.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11617300
Report Number9610847-2021-00134
Device Sequence Number11586140
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public00382903833467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number383346
Device Lot Number9326780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1